# SDR TWAA9906101

- Difficulty date: April 27, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N905TW
- Make and model: Doug DC-9-82
- Aircraft serial: 49157
- Engine: Pwa JT8D217C
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 798404
- Condition: Fractured
- Location: Turbine
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

CLIMBING THROUGH 12,000 FEET A LOUD BOOM WAS HEARD FROM THE LT ENGINE.  THERE WAS NO THROTTLE RESPONSE.  SHUT DOWN THE ENGINE AND RETURNED TO SEA.  FOUND SIGNIFICANT DAMAGE TO THE COMPRESSOR AND TURBINE.  CHANGED THE ENGINE.  CHECK-C 12-15-98 STL.  *S/D*  FOUND A FOURTH STAGE TURBINE BLADE FRACTURED DUE TO FATIGUE AND BLADE TIP RUB, CAUSING THE FRACTURE OF ALL OTHER FOURTH STAGE BLADES AND DAMAGE TO THIRD AND SECOND STAGE INNER SHROUDS.
